Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 111, NWS Morristown, TN

July 11, 2000Johnson County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 11, 2000, 2:12 AM EDT for Johnson County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2000, 2:12 AM EDT (06:12 UTC)
Expired
Jul 11, 2000, 2:45 AM EDT
In force
33 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Johnson County, TN

The radar

The Knoxville radar (KMRX), 142 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2000-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2000-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
2546 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 110613
SVRMRX
TNC091-163-VAC191-520-110645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
212 AM EDT TUE JUL 11 2000

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JOHNSON COUNTY IN EASTERN TENNESSEE
  SULLIVAN COUNTY IN EASTERN TENNESSEE
  CITY OF BRISTOL IN SOUTHWEST VIRGINIA
  WASHINGTON COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 245 AM EDT

* AT 207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR ABINGDON...MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRISTOL AROUND 215 AM EDT
  SHADY VALLEY AROUND 225 AM EDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
  BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
  FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.

SEEK A STURDY SHELTER IMMEDIATELY!

$$

LAT...LON 3663 8234 3639 8200 3671 8160 3698 8190

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:30 PM EDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jul 10, 9:30 PM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
930 PM EDT MON JUL 10 2000

THE MAIN FORECAST PROBLEM TONIGHT CONCERNS THE CHANCES FOR TSTORMS
AS A LINE OF STRONG TSTORMS OVER THE OHIO VALLEY MOVES SOUTHEAST.
RADAR INDICATES ISOLATED TSTORMS OVER NORTHERN AL...BUT THESE STORMS
SHOULD DIMINISH WITH THE SETTING OF THE SUN. EVENING SOUNDINGS REVEAL
THAT THE LOCAL ATMOSPHERE OVER THE FORECAST AREA REMAINS UNSTABLE
WITH CAPES AROUND 1500 J/KG AND LI'S NEAR -3. MESO-ETA MODEL
INDICATES THAT THE SHORT WAVE OVER THE OHIO VALLEY AND ASSOCIATED
TSTORMS WILL AFFECT SW VA AND NE TN AFTER MIDNIGHT...AND CENTRAL EAST
TN TOWARDS DAYBREAK. WILL UPDATE THIS EVENING TO INCREASE THE PRECIP
CHANCES OVER SW VA AND NE TN...BUT WILL NOT MENTION SEVERE WORDING AS
THESE STORMS WILL LIKELY DIMINISH IN INTENSITY AFTER MIDNIGHT AS THEY
BEGIN TO MOVE INTO THE FORECAST AREA. ALSO...WILL UPDATE TO EXPAND
TEMP RANGES IN THE MOUNTAIN ZONES.

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

DMG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 2:12 AM EDTSevere Thunderstorm WarningMRXSullivan33 min
Jul 11, 6:19 PM EDTFlash Flood WarningMRXGreene3 hr
Jul 11, 7:07 PM EDTSevere Thunderstorm WarningMRXBlount23 min
Jul 11, 7:30 PM EDTSevere Thunderstorm WarningMRXBlount45 min
Jul 11, 7:43 PM EDTFlash Flood WarningMRXBlount3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.